Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2004, 11:11 PM CDT for Dickens County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 6, 2004, 12:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 90 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 060411 SVRLBB TXC125-060515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1110 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 1215 AM CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF AFTON TO 8 MILES SOUTHWEST OF SPUR MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPUR...MCADOO... AFTON AND DICKENS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3384 10104 3340 10106 3340 10053 3383 10054 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:48 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 3:48 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SAT JUN 5 2004 .SHORT TERM... ACTIVE EVENING IN STORE FOR MUCH OF THE TEXAS PANHANDLE EXTENDING SOUTH THROUGH THE SOUTHERN AND LOW ROLLING PLAINS THROUGH SUNDAY MORNING. SYNOPTIC FEATURES OF CONCERN INCLUDE A COLD FRONTAL BOUNDARY EXTENDING FROM THE CO/NM BORDER TO THE KS/OK BORDER WITH UPPER LEVEL FLOW REGIME OUT OF THE NORTHWEST. DRYLINE NOW LOCATED RELATIVELY CLOSE TO THE WEST TX/NM BORDER WITH DRY AIR ADVECTING EAST. MOISTURE POOLING WITH LOW LEVEL ADVECTION WORKING UP FROM SOUTH CENTRAL TEXAS COUPLED WITH RESIDUAL OUTFLOW BOUNDARIES FROM LAST NIGHTS MCS WILL FUEL THE FIRE. ETA IS CERTAINLY THE MODEL OF CHOICE FOR THIS EVENING AND TONIGHT. MODEL HAS VERY GOOD INITIATION WITH CONVECTION NOW FORMING OVER THE CO/NM BORDER. ABUNDANT WIND SHEAR AND INSTABILITY ALONG THE DRYLINE WITH PROGRESSION OF COLD FRONTAL BOUNDARY WILL AID IN THE DEVELOPMENT OF AN MCS WHICH IS FORECAST TO INTENSIFY AND MOVE THROUGH THE PANHANDLE THROUGH 03Z AND INTO THE LBB CWFA BETWEEN 04 AND 07Z. MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. WITH LOW LEVEL 850MB JET IN PLACE...MCS WILL BE LONG LIVED AS IT SHOULD BE A REPEAT PERFORMANCE TO LAST NIGHTS EVENT. BY SUNDAY AFTERNOON...COULD SEE ANOTHER ROUND OF STORMS ALONG THE DRYLINE. WILL HAVE TO WAIT AND SEE WHAT HAPPENS TO RESIDUAL BOUNDARIES FROM TONIGHTS EVENT. DECIDED TO LEAVE 20 POPS ACROSS THE BOARD AND LET FURTHER SHIFTS EVALUATE. AS FOR TEMPS AND OTHER PARAMETERS...NOT MUCH CHANGES MADE TO THE DATABASE WITH PERSISTENCE BEING THE KEY OVER THE PAST COUPLE DAYS. .LONG TERM... COULD SEE A COUPLE THUNDERSTORMS LINGER INTO SUNDAY EVENING ALONG ANY RESIDUAL BOUNDARIES. OTHERWISE HIGH PRESSURE WILL INCREASE ITS EFFECT ON THE AREA FOR MONDAY AND TUESDAY. THIS SHOULD ALLOW WARM TEMPERATURES TO CONTINUE. ON WEDNESDAY WE WILL SEE INCREASING SOUTHWESTERLY FLOW AS A TROUGH DIGS INTO THE WESTERN US. THIS MAY ALLOW THE DRYLINE TO BECOME ACTIVE WITH SLIGHTLY BETTER CHANCES OF THIS OCCURRING ON THURSDAY AS ENERGY EJECTS INTO THE CENTRAL PLAINS. BEYOND THURSDAY WE SEE THE FLOW BECOME MORE WESTERLY IN THE MIDDLE LEVELS THROUGH THE END OF THE WEEK WITH SOME UNCERTAINTY AS TO HOW MUCH MOISTURE WE WILL HAVE AVAILABLE. FOR NOW WILL KEEP POPS OUT OF THE FORECAST. TEMPERATURES WILL REMAIN AT OR ABOVE AVERAGE LEVELS THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 91 60 91 / 70 20 20 10 TULIA 61 91 63 91 / 80 20 20 10 PLAINVIEW 61 91 64 92 / 70 20 20 10 LEVELLAND 62 93 65 93 / 60 20 20 10 LUBBOCK 63 92 66 93 / 70 20 20 10 BROWNFIELD 63 95 67 93 / 60 30 20 10 CHILDRESS 65 91 68 94 / 70 30 20 10 SPUR 65 92 68 94 / 60 30 20 10 ASPERMONT 67 93 71 94 / 70 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/18
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 5 2004 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ALONG THE DRYLINE ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. THE DRYLINE IS EXPECTED TO ADVANCE EASTWARD TO NEAR A LINE FROM DIMMITT TO DENVER CITY DURING THE AFTERNOON. INCREASED CONVERGENCE AND STRONG HEATING ALONG THE DRYLINE WILL COMBINE TO ERODE THE CAP BY LATE IN THE AFTERNOON. ISOLATED SUPERCELLS WILL BE POSSIBLE IN THE VERY UNSTABLE AIRMASS ALONG AND EAST OF THE DRYLINE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS AS THESE STORMS MOVE SOUTHEASTWARD. DURING THE EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND BECOME WIDESPREAD ALONG AND BEHIND A COLD FRONT MOVING SOUTH THROUGH THE TEXAS PANHANDLE. THESE STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE SYSTEM WHICH WILL MOVE SOUTH ACROSS MUCH OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THIS COMPLEX OF THUNDERSTORMS. LOCALIZED FLOODING MAY ALSO OCCUR THIS EVENING...ESPECIALLY ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS WHERE RECENT HEAVY RAINS HAVE RESULTED IN SATURATED SOILS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS NORTHWEST FLOW REMAINS OVER THE AREA AND VARIOUS SURFACE BOUNDARIES LINGER. WHILE THE EXACT LOCATION OF INITIATION IS STILL IN QUESTION...STRONG INSTABILITY ACROSS THE SOUTH PLAINS WILL ALLOW ANY STORMS THAT DO FORM TO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WIND SHEAR WILL BE MARGINAL FOR STORM ORGANIZATION SO THE SEVERE THREAT IS NOT EXPECTED TO BE WIDESPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT. EJC
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:20 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.